Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica and it's effectiveness and side effects

MichelleroseMMichellerose Posts: 1
edited 06/11/2012 - 8:55 AM in Chronic Pain
Hi.. I have had chronic back pain and related nerve pain for years. My activity level continues to decrease because of my severe pain. I am now on lyrica after years of using mess that did not work. I feel drowsy all day. So how long will it take for lyrica to work and what side effects will I see and do they ever diminish. Like this all day drowsiness and unsteadiness! I feel like I cant win:(


  • I am not currently taking it due to it made me extremely depressed..like suicidal, so I stopped taking it. I am susceptable to depression with medications so this may not happen to you.

    when I first started taking it though, i was horribly drowsy. I later discovered it was the dosage that was making me drowsy..so we backed it down. I was more alert after that and it did help immensely with my nerve pain. I did gain weight while on it.

    Other than the horrible side-effect, I thought it was a great drug. It really helped a lot.

  • is a drug used for epilepsy {as is gabapentin} they are very good for nerve pain BUT they have many nasty side effects .like water retention {very bad} sweating /head ache /itching and feeling foggy in the head {i sold a car worth 12k for 7 k !! something would not have done if my mind was as normal} don't do anything important like make a will or other important documentation when on it ...you could make a terrible mistake ..the foggy head will probably stay with you as long as you are on them .but watch for the water retention and if it happens SEE YOU DOCTOR ASAP he/she will take you off them ..i swelled up like a balloon .as soon as i came off them i was peeing all weekend ..i felt so much better and i will never go on them again ..personally i think they are a bad drug {so dose my doctor but he had to try them on me } now i just take a high level of Oxycontin/oxynorm and diazepam .
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • After my nerve damage my Dr put me on Lyrica but I was unable to stay on it because of both major psychological changes. In short I was like a manic depressive. I also had severe water retention (gained 15lbs in a week. The Dr then switched me to Gabapentin 300MG 3 times a day. At this dose I also started having wild mood swings from depressed to angry. We dropped my dose down to 600mg per day but that did not give me any relief after some experimenting we found that if I take 1 every 10 hours I get a little relief and my mood swings are better. My wife monitors my mood and lets me know if i am getting nutty. When that happens I drop the dose down to 1 every 12 hours till my mental state returns to normal.
  • Welcome to Spine Health!! You might want to use the search box at the top of the web page concerning Lyrica as there have been many threads about it, and maybe of help.

    I've been on 300mg a day for over a year and a half; yes I gained weight, yes I retain water, but it knocks around 85% of my nerve pain down - so worth it. I was drowsy for about a week, then it backed off. Every once in a while I do get sleepy, and too have "Lyrica" (memory) moments. For me, this medication allows me to function. I hope your symptoms settle down and it helps you.

    Again, Welcome aboard!! :)

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I am also on the gabapentin and I do have bad headaches and mood swings as well I take 600 mg and it does make me feel foggy in the head as well. I do not get alot of relief from the medicine and was just put on oxycodone due to the chronic pain. Thinking I also need to talk to a therapist due to the mood swings and depression as well.
This discussion has been closed.
Sign In or Register to comment.